Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Swelling in foot due to fire ant bites. Taken bactrim ds. Swelling reduced during medication, swelling again after medication. What could be causing this?

My husband s left foot swelled to twice its normal size about 14 days ago. He thought it was due to some fire ant bites that he had gotten a few days earlier. He went to the emergency room and they gave him a prescription for bactrim ds. He took the entire prescription as directed. The swelling in his foot only reduced in the last two days of taking the prescription. Within 36 hours after taking the last dose his foot began to swell again and is now back to twice its normal size. Today, his other foot started to swell. What could be causing this?
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  254
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi,Thanks for reference,
Your husband has cellulitis of foot that it not recovered by antibiotics given to him.He now gets infection in other foot also.
In cellulitis along with antibiotics strict elevation of leg is necessary to reduce its intensity as well as swelling.
you should consult your Doctor he will change medicines that will help to combat infection & also guide you to prevent its extension to other region of body.Thanks
Answered: Mon, 2 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor